Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 2009, 5:39 PM CST for Benton County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 5:39 PM CST (23:39 UTC)
- Expired
- Feb 26, 2009, 6:35 PM CST
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 5:50 PM CST | HAIL 1 | Gentry, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 262339
SVRTSA
ARC007-270045-
/O.NEW.KTSA.SV.W.0016.090226T2339Z-090227T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
539 PM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 645 PM CST
* AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAVETTE TO SILOAM SPRINGS...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SILOAM
SPRINGS...GRAVETTE...DECATUR...GENTRY...SPRINGTOWN...HIWASSE...
HIGHFILL...BELLA VISTA...BENTONVILLE...CAVE SPRINGS...PEA RIDGE...
ROGERS...LOWELL AND GARFIELD.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3622 9401 3621 9415 3621 9433 3620 9433
3618 9456 3649 9455 3649 9392
TIME...MOT...LOC 2339Z 282DEG 24KT 3646 9449 3624 9456
$$2 follow-up statements
000
WWUS54 KTSA 270001
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CST THU FEB 26 2009
ARC007-270045-
/O.CON.KTSA.SV.W.0016.000000T0000Z-090227T0045Z/
BENTON AR-
601 PM CST THU FEB 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR CENTRAL BENTON COUNTY...
AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIWASSE TO GALLITIN...MOVING EAST AT 28 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGHFILL...
MILLER...CENTERTON...VAUGHN...BELLA VISTA...ROCKY COMFORT...HEALING
SPRINGS...BENTONVILLE...CAVE SPRINGS...PEA RIDGE...AVOCA...ROGERS...
LOWELL...HILL TOP...MONTE NE...WALNUT HILL...GARFIELD AND GATEWAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3648 9434 3649 9392 3622 9401 3621 9415
3621 9433 3620 9433 3619 9448
TIME...MOT...LOC 0002Z 282DEG 24KT 3647 9428 3621 9443
$$000
WWUS54 KTSA 270035
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CST THU FEB 26 2009
ARC007-270045-
/O.CAN.KTSA.SV.W.0016.000000T0000Z-090227T0045Z/
BENTON AR-
635 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY IS
CANCELLED...
THE THUNDERSTORMS WERE MOVING OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3648 9434 3649 9392 3622 9401 3621 9415
3621 9433 3620 9433 3619 9448
TIME...MOT...LOC 0035Z 282DEG 24KT 3642 9402 3616 9417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:20 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 26, 5:20 PM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 520 PM CST THU FEB 26 2009 .DISCUSSION... && .AVIATION... SFC COLD FRONT AND DRY LINE WILL CONTINUE TO SWEEP ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH 06Z BEFORE STALLING NEAR THE RED RIVER. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BACK-BUILD ALONG THE FRONT FROM SOUTHWEST MISSOURI WITH THESE STORMS AFFECTING FYV/XNA/FSM SITES TROUGH ABOUT 04Z WITH POSSIBLE BRIEF MVFR CONDITIONS. VFR WILL PREVAIL FOR THE MOST PART AFTER THAT...HOWEVER INCREASING MOISTURE NORTH OF THE STALLED BOUNDARY COULD BRING RAIN AND MVFR CIGS TO FSM/MLC AFTER 18Z. && .PREV DISCUSSION... /ISSUED 252 PM CST THU FEB 26 2009/ DISCUSSION... DRY LINE CURRENTLY SWEEPING ACROSS ERN OK WITH LITTLE FANFARE OTHER THAN A WINDSHIFT AND AN APPRECIABLE DROP IN DEWPOINTS. COLD FRONT THAT WILL BRING MUCH COOLER AIR WILL CATCH UP WITH THE DRY LINE THIS EVENING. AT THAT TIME...A WEAKENING IN THE CAP ALONG WITH FORCING IN THE FORM OF AN UPPER LEVEL JET MAY TRIGGER CONVECTION ALONG THE BOUNDARY...WHICH MAY AFFECT ERN PORTIONS OF THE CWA THIS EVENING . WILL KEEP CHANCE POPS ACROSS ERN ZONES TONIGHT. BOUNDARY STALLS SOMEWHAT SOUTH OF THE THE AREA...WHERE PRECIP CHANCES WILL BE MAINTAINED ACROSS THE SOUTH AND EAST THROUGH TOMORROW. A S/W WILL NIP FAR NE OK AND NW AR SATURDAY AS REINFORCING COLD AIR FUNNELS IN. WILL MAINTAIN LOW RAIN CHANCES IN THESE AREAS SATURDAY. BEYOND SATURDAY...FORECAST WILL BE KEPT DRY. SUNDAY MORNING TO OFFER QUITE A CHILLY START(UPPER TEENS AND 20S FORECAST ACROSS THE REGION) AS THE COLD SURFACE HIGH WILL BE PARKED NEARLY OVERHEAD. A WARMING TREND TO ENSUE SUNDAY AS HIGH PRESSURE CENTER BEGINS TO SLIDE EAST. THE ECMWF IS SUGGESTING VERY WARM TEMPERATURES TOWARDS THE END OF THE FORECAST CYCLE...BUT FOR NOW WILL USE A BLEND OF BOTH GFS AND ECMWF IN THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, Feb 26, 4:55 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST THU FEB 26 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CST THU FEB 26 2009
...RISK OF SEVERE THUNDERSTORMS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS EVENING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTH AND EAST OF A MCALESTER TO FAYETTEVILLE LINE.
ONSET...AFTER 6 PM.
DISCUSSION...
LATE THIS AFTERNOON...A SHARP COLD FRONT HAD CAUGHT UP WITH THE
DRYLINE IN EASTERN OKLAHOMA AND CURRENTLY EXTENDS FROM FAR
NORTHEASTERN OKLAHOMA INTO SOUTHWESTERN OKLAHOMA. A STRONG CAP OF
WARM AIR ALOFT REMAINS ACROSS THE AREA...WITH CONVECTION CONFINED TO
PORTIONS OF MISSOURI AT THIS TIME. AS THE COLD FRONT CONTINUES TO
SURGE EAST THIS EVENING...THUNDERSTORMS WILL EVENTUALLY DEVELOP
ALONG THE BOUNDARY...AND POSSIBLY BACKBUILD INTO PARTS OF FAR
SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
THERE IS ENOUGH INSTABILITY AND SHEAR THAT THUNDERSTORMS THAT DO
DEVELOP MAY BECOME SEVERE THIS EVENING. ISOLATED TORNADOES CAN NOT
BE RULED OUT IN FAR SOUTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND
NORTHWEST ARKANSAS...ALTHOUGH THE PRIMARY THREAT SHOULD BE LARGE
HAIL AND DAMAGING WINDS.
THE THUNDERSTORM THREAT SHOULD BE ENDING SHORTLY AFTER MIDNIGHT AS
THE COLD FRONT EXITS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT IS FORECAST TO STALL JUST ACROSS NORTHEASTERN TEXAS
ON FRIDAY...WITH SOME AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS POSSIBLE NORTH OF THE FRONT ACROSS SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.
A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST ACROSS THE AREA
FRIDAY NIGHT AND SATURDAY MORNING ACCOMPANIED BY STRONG NORTHWEST
WINDS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:57 PM CST | Severe Thunderstorm Warning | TSA | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.